Hail, Douglas
- When
- August 21, 4:50 PM MST
- Where
- Douglas County, Franktown
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.383, -104.750
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 21, 2:00 PM MST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 300 PM MDT MON AUG 21 2006 .SHORT TERM DISCUSSION...SCATTERED CONVECTION FIRING ALONG MOUNTAINS AND FOOTHILLS. WEAK SURGE WHICH MOVED ACROSS THE PLAINS THIS MORNING AIDED IN CAPPING ATMOSPHERE. THIS SHOWN BY ACARS SOUNDINGS. RADAR SHOWING ANOTHER SURGE MOVING WESTWARD ACROSS ELBERT...EASTERN ADAMS AND EASTERN ARAPAHOE COUNTIES WHICH APPEARS TO BE ENHANCING THE CAP. SO...STORMS COULD BE HARD PRESSED IN SURVIVING AS THEY MOVE ONTO THE PLAINS AND MAY NEED SOME HELP WITH BOUNDARY INTERACTION. QG VERTICAL VELOCITY PROGS SHOW NEUTRAL TO WEAK DESCENT ACROSS THE PLAINS THIS EVENING...SO LITTLE SUPPORT ALOFT. WILL KEEP THE CURRENT LOW POPS GOING ACROSS PLAINS THIS EVENING...IN CASE SOME STORMS DO SURVIVE. WITH LACK OF ANY LIFT...ACTIVITY SHOULD BE DONE BY MIDNIGHT. BOUNDARY LAYER WIND AND HUMIDITY PROGS INDICATE POTENTIAL FOR LOW CLOUDS AND FOG ACROSS FAR EASTERN ZONES AFTER MIDNIGHT. DEVELOPMENT OF DRAINAGE WINDS WEST OF THIS AREA SHOULD KEEP STRATUS AND FOG TO A MINIMUM. ON TUESDAY...MODELS SHOW BULK OF MOISTURE PLUME BEING PUSHED SOUTH OF AREA...NOTED BY LOWERING PRECIPITABLE WATER VALUES. STILL SOME LINGERING MOISTURE MOUNTAINS AND FOOTHILLS FOR WIDELY SCATTERED AFTERNOON THUNDERSTORMS WITH THE DAYTIME HEATING. FORECAST SOUNDINGS SHOW PLAINS TO BE CAPPED THROUGH THE DAY...AND DESCENT INDICATED FROM QG VERTICAL VELOCITY PROGS SHOULD HINDER STORM DEVELOPMENT. TEMPERATURE AND THICKNESS PROGS SUGGEST ONLY A COUPLE DEGREE INCREASE FROM TODAYS READINGS...SLIGHTLY COOLER THAN GUIDANCE. WILL MAKE MINOR ADJUSTMENTS TO TEMPERATURE GRIDS. .LONG TERM DISCUSSION...UPPER RIDGE WILL RETROGRADE WEDNESDAY WITH FLOW BECOMING ZONAL AND A LEE TROUGH WILL INTENSIFY ON THE PLAINS. WEDNESDAY LOOKS LIKE THE WARMEST AND DRIEST DAY OF THE PERIOD...AS THE TROUGH WILL BRUSH THURSDAY WITH ASSOCIATED CLOUDS AND CONVECTION. SOME COOLER AIR WILL DROP ACROSS NORTHEAST COLORADO AS NORTHWEST FLOW DEVELOPS ON FRIDAY AND LINGERS SATURDAY. AS THE UPPER HIGH SHIFTS EAST AGAIN SUNDAY INTO MONDAY EXPECT TEMPERATURES TO REBOUND...AND MOISTURE BEGIN TO RETURN TO THE HIGH COUNTRY. THROUGH THE PERIOD...CONVECTION APPEARS TO BE QUITE LIMITED ON THE PLAINS. ALL IN ALL MINOR CHANGES TO PREVIOUS FORECAST. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && D-L/RTG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1105 AM MDT MON AUG 21 2006 COZ030>051-221200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1105 AM MDT MON AUG 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND FOOTHILLS...GRADUALLY SPREADING ACROSS THE PLAINS DURING THE AFTERNOON AND EARLY EVENING. THE ATMOSPHERE WILL ONLY BE SLIGHTLY UNSTABLE. THUS...NO SEVERE STORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS CAN BE EXPECTED EVERY DAY AND MAINLY OVER THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The Denver radar (KFTG), 48 km away, was scanning. The volume nearest the first event began at 23:48 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528300.